MAUDE Adverse Event Report: ZIMMER BIOMET, INC. TPRLC 133 T1 PPS HO 12X144MM 4MM T1; PROSTHESIS, HIP

ZIMMER BIOMET, INC. TPRLC 133 T1 PPS HO 12X144MM 4MM T1; PROSTHESIS, HIP
Model Number N/A
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/10/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Report source: (b)(6).Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that debris was identified in the sterile packaging while investigating items in stock.No patients were involved.Attempts have been made and additional information on the reported event is unavailable at this time.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated/corrected: updated: d10; g4; h2; h3; h6 evaluation of the returned product/photographs provided confirmed the following: lot #3595240: debris inside the sterile packaging which is consistent with the appearance of the porous coating and foam debris from the foam packaging inside the sterile barrier.All remaining lots: debris inside the sterile packaging which is consistent with the appearance of foam debris from the foam packaging inside the sterile barrier.The reported event is confirmed.Review of the device history records identified no deviations or anomalies during manufacturing related to the reported event.The likely condition of the product when it left zimmer biomet was conforming to specification.The root cause of the reported event is likely to be due to transit damage causing the foam packaging to become abraded and shed.This reported event falls within the scope of a previous corrective action, the purpose of which is to assess all current sterile barrier systems used to package products at zimmer biomet bridgend.As part of this, the pouch is being improved to use a stronger material (nylon), and foam end caps are being added.Also, the orientation the devices are packed in the shipper box is moving from vertical to horizontal, and the thickness of the shipper box has been increased.Upon further investigation, it has been determined that the packaging meets the acceptable criteria specifications and the sterility has not been breached.This event is no longer considered reportable.Therefore, the initial report should be voided if any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
TPRLC 133 T1 PPS HO 12X144MM 4MM T1
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key10217373
Report Number0001825034-2020-02606
Device Sequence Number2552285
Product Code KWA
UDI-Device Identifier00880304489752
UDI-Public(01)00880304489752
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K101086
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/09/2026
Device Model NumberN/A
Device Catalogue Number51-104120
Device Lot Number3781142
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/10/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/10/2020
Supplement Date Received by Manufacturer09/24/2020
Initial Report FDA Received Date07/01/2020
Supplement Report FDA Received Date09/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
NI
Patient Sequence Number1